Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 15, 1997, 6:20 PM MDT for Huerfano County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 1997, 6:20 PM MDT (00:20 UTC)
- Expired
- May 15, 1997, 7:20 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 160020 RRA SVRPUB COC055-160120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 620 PM MDT THU MAY 15 1997 * SEVERE THUNDERSTORM WARNING FOR HUERFANO COUNTY IN SOUTHEASTERN COLORADO * UNTIL 720 PM MDT * SOME LOCATIONS AFFECTED LA VETA BY 630 PM CUCHARA BY 700 PM * AT 620 PM RADAR SHOWED A SEVERE STORM 6 MILES NORTH OF LA VETA MOVING SOUTH AT 20 MPH. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL...ESTIMATED TO BE ONE INCH IN DIAMETER. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. RMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:10 PM MDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 15, 1:10 PM MDT, 5 hours 10 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 110 PM MDT THU MAY 15 1997 LOW LEVEL MOISTURE HANGING IN WITH DEWPOINTS MAINLY IN THE LOWER TO MID 40S
In the hours before
Special weather statement, May 15, 2:48 PM MDT, 3 hours 32 minutes before
COZ067-071-072-152150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT THU MAY 15 1997 ...STRONG THUNDERSTORM NEAR PIKES PEAK... A STRONG THUNDERSTORM PRODUCING HEAVY RAIN...FREQUENT LIGHTNING... WIND GUSTS UP TO 50 MPH AND HAIL WILL MOVE ACROSS SOUTHEAST TELLER COUNTY AND WESTERN EL PASO COUNTY THROUGH 400 PM. IF THE STORM CONTINUES ON ITS CURRENT PATH IT WILL PASS BETWEEN CRIPPLE CREEK AND COLORADO SPRINGS. AT 246 PM...THE THUNDERSTORM WAS LOCATED 13 MILES WEST OF DOWNTOWN COLORADO SPRINGS...MOVING SOUTHEAST AT 10 MPH. SR
Local storm report, May 15, 4:57 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 501 PM MDT THU MAY 15 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0440 PM 2 NW SAN ISABEL CO 0.88 INCH HAIL 05/15/97 PUEBLO
Local storm report, May 15, 5:01 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 501 PM MDT THU MAY 15 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0440 PM 2 NW SAN ISABEL CO 0.88 INCH HAIL 05/15/97 PUEBLO
Special weather statement, May 15, 5:28 PM MDT, 52 minutes before
COZ067-071-072-160030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 528 PM MDT THU MAY 15 1997 ...STRONG THUNDERSTORMS DEVELOPING OVER TELLER COUNTY... STRONG THUNDERSTORMS WILL BRING HAIL UP TO A HALF INCH IN DIAMETER ALONG WITH LOCALLY HEAVY RAIN TO THE DIVIDE AREA AND ALONG US 24 BETWEEN FLORISANT AND WOODLAND PARK. AT 525 PM MDT RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF DIVIDE...MOVING EAST SOUTHEAST AT 20 MPH. THIS STORM WILL MOVE ACROSS THE TOWN OF DIVIDE AND TO MANITOU SPRINGS BY 6 PM MDT. RMG
Special weather statement, May 15, 5:29 PM MDT, 51 minutes before
COZ067-071-072-160030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 528 PM MDT THU MAY 15 1997 ...STRONG THUNDERSTORMS DEVELOPING OVER TELLER COUNTY... STRONG THUNDERSTORMS WILL BRING HAIL UP TO A HALF INCH IN DIAMETER ALONG WITH LOCALLY HEAVY RAIN TO THE DIVIDE AREA AND ALONG US 24 BETWEEN FLORISANT AND WOODLAND PARK. AT 525 PM MDT RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF DIVIDE...MOVING EAST SOUTHEAST AT 20 MPH.. THIS STORM WILL MOVE ACROSS THE TOWN OF DIVIDE AND TO MANITOU SPRINGS BY 6 PM MDT. RMG
Special weather statement, May 15, 6:14 PM MDT, 6 minutes before
COZ074-075-160105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 614 PM MDT THU MAY 15 1997 ...STRONG THUNDERSTORM MOVING TOWARD THE TOWN OF LA VETA IN HUERFANO COUNTY... A STRONG THUNDERSTORM WILL BRING LOCALLY HEAVY RAIN AND HAIL UP TO A HALF INCH IN DIAMETER TO THE LA VETA AREA...INCLUDING HIGHWAY 160 BETWEEN LA VETA AND WALSENBURG...BY 630 PM MDT. AT 610 PM MDT...RADAR SHOWED A STRONG THUNDERSTORM ABOUT 10 MILES TO THE NORTH NORTHWEST OF LA VETA...MOVING SOUTHEAST AT 15 MPH.
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.